Reading: Richard Norton Peptides: Coroner says injection triggered fatal heart attack

Richard Norton Peptides: Coroner says injection triggered fatal heart attack

Published
3 min read
Advertisement

A Melbourne coroner has concluded that Richard Norton died after a peptide injection triggered a heart attack. The finding, filed on Wednesday in the Coroners Court of Victoria, turns his death into a formal warning about a treatment that was being used beyond the dose prescribed to him.

The report says Norton had been taking more than the amount his medical practitioner ordered, and that two days before he died he told his doctor’s nurse he had been administering double the prescribed dose of CJC1295 and Ipamorelin. The nurse told him he should only use the prescribed amount from the following week. That detail matters because it places the overdose, not just the treatment itself, at the center of what happened next.

Norton, 75, was recovering from shoulder surgery when he saw Dr. Jerzy Muchnicki on March 11, 2025, and said he was interested in peptide therapy. Muchnicki discussed the experimental nature of the treatment, and Norton signed a consent form before the peptides were prescribed. On March 25, Norton reported that he was feeling good and that the therapy was improving his symptoms.

- Advertisement -

Two days later, he called Muchnicki’s office after breaking a vial of CJC1295 and Ipamorelin and asked for a replacement. That evening, Judy Green said Norton complained of feeling hot and flushed, then collapsed and became unresponsive after a second dose. He was rushed to hospital and died on March 30, 2025.

The sequence leaves one point plain and one point unresolved. Ryan’s finding is that the injection triggered the heart attack, but the report does not spell out the exact medical pathway between the peptides and the fatal event. What it does establish is that Norton was not taking the medication as prescribed when he collapsed, and that the problem escalated after he doubled the dose and took another injection.

The case also has a wider reach. The Australian Broadcasting Corporation reported that Norton’s death appears to be the first confirmed fatality in Australia linked to unapproved peptides. He had previously been prescribed peptides by another practitioner for similar symptoms, and the compounds involved are marketed online for uses ranging from healing to sleep and longer life. What happens next is less certain: the coroner has set out the cause of death, but any further move by the TGA would follow from that finding rather than from a specific step already announced.

Advertisement
Share This Article